MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 2X18IN 8-0 D/A BV130-5 EP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 2X18IN 8-0 D/A BV130-5 EP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number EPM8738
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: (b)(4) device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: it was reported: "the needle went off during vascular anastomosis" please clarify: did the needle break or did the needle pulled off from the suture during vascular anastomosis? the needle pulled off from the suture during vascular anastomosis.Were there any unexpected outcomes or complications ? no further information is available.Were there any adverse patient consequences? there were no adverse consequences to the patient.Was the needle piece removed from the patient during the same procedure? no further information is available.What was the name of the procedure? no further information is available.Does the needle remain in the patient¿s tissue? no further information is available.Were x-rays taken to locate the needle? no further information is available.Was there any patient consequence or injury? there were no adverse consequences to the patient.What medical/surgical intervention was provided? no further information is available.Event date? no further information is available.Lot number? no further information is available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2021 and suture was used.During the procedure the needle pulled off during vascular anastomosis.It was not a control release needle.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 9/21/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: the needle fell out of the body.The needle was immediately found and discarded.

Brand Name
PRLNE BLU 2X18IN 8-0 D/A BV130-5 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12334239
Report Number2210968-2021-07429
Device Sequence Number4542194
Product Code GAW
UDI-Device Identifier10705031218925
UDI-Public10705031218925
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberEPM8738
Device Catalogue NumberEPM8738
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer08/25/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/21/2021
Patient Sequence Number1